Alert archive / South Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at May 7, 2005, 2:35 AM CDT for Walworth County, South Dakota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2005, 2:35 AM CDT (07:35 UTC)
- Expired
- May 7, 2005, 3:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Walworth County, SD
The radar
The Aberdeen radar (KABR), 138 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3258 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 070736 SVRABR SDC129-070800- /O.NEW.KABR.SV.W.0002.050507T0735Z-050507T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 235 AM CDT SAT MAY 7 2005 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 300 AM CDT * AT 235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF SELBY..MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLENHAM AROUND 240 AM CDT THIS IS A DANGEROUS STORM WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4539 10023 4534 10006 4558 9996 4557 10044 $$ LILES
2 follow-up statements
000 WWUS53 KABR 070748 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 248 AM CDT SAT MAY 7 2005 SDC129-070800- /O.CON.KABR.SV.W.0002.000000T0000Z-050507T0800Z/ WALWORTH SD- 248 AM CDT SAT MAY 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WALWORTH COUNTY UNTIL 300 AM CDT... AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES WEST OF SELBY...AND MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE... 5 MILES WEST OF SELBY BY 250 AM CDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. LAT...LON 4545 10026 4545 10002 4558 9996 4557 10040 $$ LILES
000 WWUS53 KABR 070759 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 258 AM CDT SAT MAY 7 2005 SDC129-070808- /O.EXP.KABR.SV.W.0002.000000T0000Z-050507T0800Z/ WALWORTH SD- 258 AM CDT SAT MAY 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WALWORTH COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 258 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. THEREFORE... THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4545 10026 4545 10002 4558 9996 4557 10040 $$ LILES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:00 PM CDT, 11 hours 35 minutes earlier.
Area forecast discussion, May 6, 3:00 PM CDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 300 PM CDT FRI MAY 6 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT BIGGEST CHALLENGE STILL FACING THE NEAR TERM IS CONVECTIVE CHCS THROUGH THE NEAR TERM. WARM FRONT STILL DRAPED NW-SE ACROSS SODAK...WITH TCU/-TSRA FIRING ALONG FRONT JUST SOUTH OF CWA. SFC HIGH ACROSS NWRN MN WITH ERLY TRAJ INTO NERN SODAK IS KEEPING DWPTS IN THE LOWER 30S THRU THE AFTN. FRONT WILL CONT TO SLOWLY LIFT NE AS MAIN 5H/7H TROFS EJECT INTO PLAINS OVERNIGHT. MODELS ARE POINTING TO MAIN AREA OF TSRA/SVR TSRA FIRING ACROSS THE WRN HIGH PLAINS OF SODAK...THEN LINING OUT AND MOVING INTO ERN SODAK OVERNIGHT AS ELEVATED CONVECTION. WITH DECENT 7H/85H THETA-E RIDGES SLOWLY MOVING EAST AND 85H JET INCREASING TO 40+ KTS BY 06Z SATURDAY...SHOULD BE ABLE TO KEEP CONVECTION GOING. EVERYTHING BEGINS TO RESET FOR SATURDAY AS WARM FRONT LIFTS NORTH INTO NODAK DURING MORNING WITH SFC LOW/UPPER LOWS MOVING INTO WRN SODAK DURING DAY. ERN SODAK IS IN THE WARM SECTOR WITH GOOD WAA TAKING PLACE AND DECENT HEATING ANTICIPATED. MODELS SHOW LOLVL JET INCREASING DURING SAT AFTN INTO THE 30+ RANGE WITH SBCAPES INCREASING TO OVER 3.0K J/KG BY 00Z SUNDAY. BOTH 12Z NAM AND GFS WERE SHOWING CONVECTIVE FEEDBACK ISSUES FOR SATURDAY EVENING TIME FRAME IN THE 7H VORT/OMEGA FIELDS. ALSO APPEARS TO BE DECENT UPPER JET DIVERGENCE AIDING CONVECTIVE CHANCES. FOR REST OF WEEKEND...MODELS ARE SHOWING A SLIGHT SLOWING OF UPPER WAVE MOVING EAST THROUGHT THE AREA. SUNDAY NOW APPEARS TO BE WARMER FOR THE ERN DAKOTAS AS WARM SECTOR STAYS IN PLACE AND 85H THERMAL RIDGE MOVES OVER. BY 00Z 85H/7H THETA-E RIDGES RETURN TO I-29 CORRIDOR WITH RETURN OF HIGH CAPES...DECENT SHEAR. HAVE ADDED TSRA TO FCST FOR ERN SODAK SUNDAY AFTN/EVENING. WRAPAROUND SHOWERS ARE EXPECTED SUNDAY EVENING-MONDAY MORNING FOR MUCH OF THE CWA AS UPPER LOW OPENS AND SLOWLY SHIFTS NE. .LONG TERM...TUESDAY THROUGH FRIDAY EXTENDED MODELS IN OK AGREEMENT...WITH SOME TEMPORAL AND SPATIAL ISSUES BEING NOTED BETWEEN THE GFS/CANADIAN/DGEX/ECMWF. GFS STILL ADVERTISING PRETTY GOOD SYSTEM MOVING OUT OF THE ROCKIES LATER TUESDAY THROUGH THURSDAY. CANADIAN/ECMWF SHOWING A SLIGHTLY FURTHER NORTH TRACK WITH THIS SYSTEM THAN THE GFS/DGEX. FOR THE MOST PART STUCK TO THE GFS DUE TO BETTER CONTINUITY BETWEEN THE PAST FEW MODEL RUNS. KEPT TIMING OF PRECIPITATION AS IS WITH PRECIP BEGINNING OUT WEST TUESDAY NIGHT...AND THEN SPREADING ACROSS ENTIRE CWA WEDNESDAY AND THURSDAY. HIGH PRESSURE THEN BUILDING IN FOR FRIDAY...SO KEPT IT DRY. GFS BEGINNING TO SHOW A COOLER SOLUTION THAN IN THE PAST FEW DAYS...SO WENT WITH MORE OF A SHOWER MENTION ACROSS THE NORTH FOR WEDNESDAY AND WED NIGHT...AND CONFINED THE MENTION OF THUNDER TO THE SOUTHERN HALF OF THE CWA IN AREA OF BETTER INSTABILITY. WILL HAVE TO MONITOR NEXT FEW MODEL RUNS AS WELL...WITH POSSIBILITY FOR A FROZEN/LIQUID MIX OF PRECIPITATION WED NIGHT INTO THURSDAY NIGHT. GFS ADVERTISING H85 TEMPS DROPPING JUST BELOW FREEZING WED NIGHT...AND TO AROUND -3C OR -4C BY THURSDAY AND THURSDAY NIGHT. 850-700MB THICKNESS VALUES DROPPING TO AROUND 1520DM FOR SAME TIME PERIOD...ALONG WITH SOUNDINGS INDICATING A SUB-FREEZING THERMODYNAMIC PROFILE THROUGH MUCH OF THE ATMOSPHERE. FOR NOW OPTED TO JUST TREND TEMPERATURES DOWN...AND CONTINUE WITH A MENTION OF RAIN SHOWERS AS A LITTLE HESITANT TO MENTION SNOW THIS LATE CLIMATOLOGICALLY SPEAKING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && HINTZ/ALBRECHT
Hazardous weather outlook, May 6, 5:26 AM CDT, 21 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 526 AM CDT FRI MAY 6 2005 MNZ039-046-SDZ007-008-021-071024- BIG STONE-GRANT-MARSHALL-ROBERTS-TRAVERSE- 526 AM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXIST ACROSS THE AREA ON SATURDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003>006-009>011-015>020-022-023-033>037-045-048-051-071024- BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-DEWEY- EDMUNDS-FAULK-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-POTTER- SPINK-STANLEY-SULLY-WALWORTH- 526 AM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG AND BEHIND A WARM FRONT THAT WILL MOVE NORTH THROUGH THE AREA. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA TONIGHT AS WELL...WITH THE THREAT FOR SEVERE STORMS MAINLY BEING DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXIST ACROSS THE AREA ON SATURDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. KNUTSVIG
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:41 PM CDT | Severe Thunderstorm Warning | ABR | Jones | 42 min |
| May 7, 3:56 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 65 min |
| May 7, 4:38 PM CDT | Severe Thunderstorm Warning | ABR | Jones, Lyman | 54 min |
| May 7, 4:52 PM CDT | Severe Thunderstorm Warning | ABR | Sully | 53 min |
| May 7, 5:23 PM CDT | Severe Thunderstorm Warning | ABR | Dewey | 33 min |
| May 7, 6:22 PM CDT | Severe Thunderstorm Warning | ABR | Walworth | 23 min |
| May 7, 6:46 PM CDT | Severe Thunderstorm Warning | ABR | McPherson | 44 min |
| May 7, 6:52 PM CDT | Severe Thunderstorm Warning | ABR | Codington | 23 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.